Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Having hands and knee swelling. Taking cephalexin. Side effects of cephalexin?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 3037 Questions
have been taking cephalexin and both hands and right knee are swollen could that be ca using the swelling and if so wat should i do. thanks was taking tha ceph for a spider bite
Posted Sat, 22 Jun 2013 in General Health
Answered by Dr. Ivan R. Rommstein 37 minutes later
Hi and welcome to XXXXXXX

Thank you for your query.

Cephalexin monohydrate can cause side effects of joint pain and swelling or inflammation and you should stop taking it and ask your GP for another antibiotic. This is not serious side effect but anyway drug should be stopped.

Was cephalexin used for bite wound infection or as prevention?
If this is just preventional antibiotic then you don't have to take it at all if there is no fever, pain or any other sign of systemic or local infection.

There is a possibility that these swellings are cause by spider bite as a part of allergic reaction but in this case it should pull back in 24-48 from bite.

To determine this you should do some blood test for blood and take some of antihistaminic drugs if necessary.

If you have breathing difficulties, dizziness, heart palpitations,nausea and headache you should go to hospital emergency.

Wish you good health.. If you have any question I ll be glad to help.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor